MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NR7TCSIY
Medical Device Problem Codes Break (1069); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number lot 30967003m and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal re-entrant tachycardia (avnrt) cardiac ablation procedure with a navistar® rmt thermocool® electrophysiology catheter and a broken tip issue occurred.It was reported that the physician noticed that the spline of the catheter is physically damaged.The biosense webster inc.(bwi) representative stated that before inserting the catheter into the body, it was noticed that there is a crack in the spline before the electrodes.The bwi representative reported that the spline is very "flimsy." the catheter damage was isolated to the interior shaft immediately proximal to the electrodes.No wires or sharp components were exposed.The physician noticed the defect immediately upon opening the product.It was not inserted through a sheath, manipulated, nor introduced to the patient¿s body.The catheter was replaced, and the issue resolved and the procedure continued.No adverse patient consequence was reported.This event was assessed as an out-of-box failure, broken tip issue and is mdr reportable to the us fda.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation was completed on 17-aug-2023.It was reported that a patient underwent an atrioventricular nodal re-entrant tachycardia (avnrt) cardiac ablation procedure with a navistar® rmt thermocool® electrophysiology catheter and a broken tip issue occurred.It was reported that the physician noticed that the spline of the catheter is physically damaged.The biosense webster inc.(bwi) representative stated that before inserting the catheter into the body, it was noticed that there is a crack in the spline before the electrodes.The bwi representative reported that the spline is very "flimsy." the catheter damage was isolated to the interior shaft immediately proximal to the electrodes.No wires or sharp components were exposed.The physician noticed the defect immediately upon opening the product.It was not inserted through a sheath, manipulated, nor introduced to the patient¿s body.The catheter was replaced, and the issue resolved, and the procedure continued.No adverse patient consequence was reported.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection evaluation of the returned device was performed following bwi procedures.Visual inspection of the returned sample revealed a bent mark in the tip area of the device with no wires exposed.No other anomalies were observed.A manufacturing record evaluation was performed for the finished device (b)(6) number, and no internal action was found during the review.Since a bent mark was observed, this failure could be related to the issue reported; therefore, the customer complaint was confirmed.The root cause of this damage could be related to the manipulation of the device before the procedure or after the device leaving the facilities; however, this cannot be conclusively determined.It should be noted that product failure is multifactorial.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi¿s quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).Additional information was received on 17-aug-2023 which clarified that the correct lot number for this complaint is (b)(6).Therefore, the d4.Lot, d4.Expiration date and h4.Device manufacture date have been updated.

Brand Name
NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16828372
Report Number2029046-2023-00911
Device Sequence Number7180375
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public10846835008500
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Model NumberNR7TCSIY
Device Catalogue NumberNR7TCSIY
Device Lot Number30987934M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer05/22/2023
08/17/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/16/2023
08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVISTAR RMT THERMOCOOL
Patient SexUnknown